| Model Number |
RONYX30026UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
One resolute onyx coronary drug eluting stent was attempted to be used to treat a non-tortuous, severely calcified lesion with 95% stenosis in the ostial-proximal left anterior descending (lad) artery.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device, excessive force was not used. it was reported that the stent got stuck at the entry port of the 5.5 non-medtronic guide extension catheter and stent dislodgement occurred.It was stated that the stent never reached the vessel.The dislodged stent was removed in conjunction with the guide extension catheter.The physician removed everything including the guide wire and the guide catheter.The procedure was completed with a new guide catheter, guide wire and guide extension catheter.No patient injury reported.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis summary: device returned with stent not present on the balloon.Dislodged stent returned trapped in the lumen of a non-medtronic guide extension catheter.The stent was removed with no resistance noted.Deformation was evident to the stent with stent wraps stretched.A section of the distal shaft of the device was flattened.Crystalized contrast was visible in the inner lumen.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.